I came down with symptoms of Lyme disease a few weeks ago after a deer tick nymp bit me in May, while I was out walking my dogs (and I live in a small city!). I had bad headaches, fatigue, and joint pain. My regular doctor was useless (gave me one dose of Doxycycline) and sent me on my way). So, I looked on the ILADS list of Lyme doctors here in Minnesota and found an out-of-network doctor who took me seriously. She sent me for the test (it came back negative of course), and prescribed Minocycline, but five days into this treatment I developed severe vertigo (although it did get rid of my Lyme symptoms). She then took me off of that and prescribed Doxycycline for 28 days, and I’m now on my fourth day of this. I don’t do well on antibiotics (allergic to Cephalexin and Amoxicillin) by the way. What has me concerned (terrified in fact) is that I have a trip to Florida coast planned in 10 days and will be in the sun and on airplanes for hours. I know Doxy causes diarrhea and nausea as well as sun sensitivity so I’m worried. When exactly do Doxy side effects take hold? I told my doctor about this and she said to contact her a little before my trip and she will advise me at that time (I think she might put me on a different drug). I’m actually wanting to stay on the Doxycyline the full 30 days if possible and if no debilitating side effects, because what terrifies me the most is not getting rid of this disease in this early stage God bless all of you who have chronic Lyme and didn’t even know you were bitten. I thank you in advance for any info on when Doxy’s side effects kick in and what other treatments might be available.
Sheila in Saint Paul